Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 168, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 30, 2007, 5:51 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 5:51 PM CDT (22:51 UTC)
- Expired
- Aug 30, 2007, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, AR, Phillips County, AR
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:14 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 30, 3:14 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CDT THU AUG 30 2007 .DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A WEAK COLD FRONT FROM FROM NORTH MISSISSIPPI BACK THROUGH CENTRAL ARKANSAS. REGIONAL WSR-88D TRENDS INDICATE A MAJORITY OF CONVECTIVE ACTIVITY MAINLY CONFINED TO AREAS ALONG THE SURFACE BOUNDARY. A FEW ISOLATED CELLS HAVE DEVELOPED ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AS A RESULT OF DAYTIME INSTABILITY. TONIGHT THROUGH SATURDAY...WEAK COLD FRONT WILL CONTINUE TO GRADUALLY PUSH SOUTH OF THE FORECAST AREA TONIGHT AS HIGH PRESSURE BUILDS INTO THE MID SOUTH. A MID/UPPER LEVEL TROUGH AXIS COMBINED WITH DAYTIME INSTABILITY SHOULD CONTINUE TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH...PRIMARILY ACROSS AREAS SOUTH OF I-40 THROUGH MID EVENING. A THUNDERSTORM OR TWO MAY BECOME STRONG THIS EVENING BUT SHOULD REMAIN BELOW SEVERE LIMITS. HIGH PRESSURE WILL BRING RAIN FREE WEATHER TO THE FORECAST AREA FRIDAY AND SATURDAY WITH TEMPERATURES DROPPING ONLY SLIGHTLY AT BEST THROUGH THE PERIOD. .LONG RANGE...(SUNDAY THROUGH THURSDAY)...12Z LONG RANGE GFS/ECMWF MODEL RUN INDICATE UPPER LEVEL RIDGING WILL MOVE EAST AS A TROUGH AXIS MOVES FROM THE PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY BY THE END OF THE PERIOD. WILL CONTINUE TO MENTION A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE ENTIRE PERIOD AS THE REGION REMAINS IN A WARM...MOIST AND UNSTABLE AIR MASS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 30, 3:15 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT THU AUG 30 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 315 PM CDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE MID SOUTH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 30, 2:07 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 207 PM CDT THU AUG 30 2007 MSZ008-012-302000- TATE MS-PANOLA MS- 207 PM CDT THU AUG 30 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF COMO AT 207 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITIES OF BATESVILLE...SARDIS...AND SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CDT.
Local storm report, Aug 30, 2:34 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND GST COMO 34.51N 89.94W
08/30/2007 E60 MPH PANOLA MS PUBLIC
GAS STATION ATTENDANT ESTIMATED WIND GUSTS. CANOPY OVER
PUMPS SHAKING VIGOROUSLY
&&
DSVSpecial weather statement, Aug 30, 2:43 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 243 PM CDT THU AUG 30 2007 MSZ013-302030- LAFAYETTE MS- 243 PM CDT THU AUG 30 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF OXFORD AT 243 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, Aug 30, 5:21 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CDT THU AUG 30 2007 ARZ049-058-302300- PHILLIPS AR-LEE AR- 521 PM CDT THU AUG 30 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTH CENTRAL LEE COUNTY IN EASTERN ARKANSAS... NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES EAST OF RONDO AT 521 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITY OF WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 600 PM CDT.
Special weather statement, Aug 30, 5:32 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 532 PM CDT THU AUG 30 2007 TNZ049-089-302300- FAYETTE TN-TIPTON TN- 532 PM CDT THU AUG 30 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF MASON AT 532 PM CDT...MOVING SOUTH AT 20 MPH. PEOPLE IN FAYETTE AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:16 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.